Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 14, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 1, 2009, 5:19 PM MDT for Kiowa County, Prowers County, Colorado. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2009, 5:19 PM MDT (23:19 UTC)
- Expired
- Jun 1, 2009, 5:48 PM MDT
- In force
- 29 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Kiowa County, CO, Prowers County, CO
The radar
The Goodland radar (KGLD), 144 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 5:21 PM MDT | HAIL 0.88 | 3 W Hartman, CO | |
| Jun 1, 5:37 PM MDT | HAIL 1 | Holly, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 216 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 1912 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 012319
SVRPUB
COC061-099-020015-
/O.NEW.KPUB.SV.W.0014.090601T2319Z-090602T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
519 PM MDT MON JUN 1 2009
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN KIOWA COUNTY IN SOUTHEAST COLORADO...
NORTHEASTERN PROWERS COUNTY IN SOUTHEAST COLORADO...
* UNTIL 615 PM MDT...
* AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR HARTMAN...OR ABOUT 23 MILES EAST OF LAMAR...
AND WAS MOVING TOWARD THE NORTH AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL IMPACT
HARTMAN.
BRISTOL.
AND RURAL AREAS OF SOUTHEASTERN KIOWA COUNTY AND NORTHEASTERN
PROWERS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
&&
LAT...LON 3786 10205 3800 10234 3838 10232 3835 10204
3834 10203 3799 10203
TIME...MOT...LOC 2319Z 192DEG 8KT 3811 10220
$$3 follow-up statements
000
WWUS55 KPUB 012330
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
530 PM MDT MON JUN 1 2009
COC061-099-020015-
/O.CON.KPUB.SV.W.0014.000000T0000Z-090602T0015Z/
PROWERS CO-KIOWA CO-
530 PM MDT MON JUN 1 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR SOUTHEASTERN KIOWA AND NORTHEASTERN PROWERS COUNTIES...
AT 529 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS CENTERED NEAR HOLLY...OR 28 MILES EAST OF
LAMAR...AND WAS MOVING TOWARD THE NORTH AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
GRANADA.
HARTMAN.
BRISTOL.
AT 520 PM...A NATIONAL WEATHER SERVICE SPOTTER SAW NICKEL SIZE HAIL
3 MILES WEST OF HARTMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
&&
LAT...LON 3786 10205 3800 10234 3838 10232 3835 10204
3834 10203 3799 10203
TIME...MOT...LOC 2329Z 173DEG 13KT 3806 10210
$$000
WWUS55 KPUB 012339
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
539 PM MDT MON JUN 1 2009
COC061-099-020015-
/O.CON.KPUB.SV.W.0014.000000T0000Z-090602T0015Z/
PROWERS CO-KIOWA CO-
539 PM MDT MON JUN 1 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR SOUTHEASTERN KIOWA AND NORTHEASTERN PROWERS COUNTIES...
AT 535 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS CENTERED NEAR HOLLY...OR 29 MILES EAST OF
LAMAR...AND WAS MOVING TOWARD THE NORTH AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
HOLLY.
HARTMAN.
BRISTOL.
AT 537 PM...A NATIONAL WEATHER SERVICE SPOTTER SAW QUARTER SIZE HAIL
IN HOLLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
&&
LAT...LON 3786 10205 3800 10234 3838 10232 3835 10204
3834 10203 3799 10203
TIME...MOT...LOC 2338Z 178DEG 10KT 3807 10209
$$000
WWUS55 KPUB 012348
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
548 PM MDT MON JUN 1 2009
COC061-099-012359-
/O.CAN.KPUB.SV.W.0014.000000T0000Z-090602T0015Z/
PROWERS CO-KIOWA CO-
548 PM MDT MON JUN 1 2009
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHEASTERN KIOWA AND NORTHEASTERN PROWERS COUNTIES...
HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.
LAT...LON 3786 10205 3800 10234 3838 10232 3835 10204
3834 10203 3799 10203
TIME...MOT...LOC 2349Z 178DEG 10KT 3810 10209
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:51 PM MDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 1, 3:51 PM MDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 351 PM MDT MON JUN 1 2009 .SHORT TERM... (TONIGHT AND TUESDAY) UPPER LOW OVER SOUTH CENTRAL COLORADO EVIDENT IN WATER VAPOR IMAGERY. SHOWERS AND ISOLATED THUNDERSTORMS HAVE INCREASED OVER THE PAST COUPLE OF HOURS. PRIMARY THREATS WITH THE STORMS THIS AFTERNOON AND EVENING WILL CONTINUE TO BE LOCALIZED HEAVY RAINFALL...SMALL HAIL...GUSTY WINDS AND LIGHTNING. NOT EXPECTING ANY OF THE STORMS TO PRODUCE LARGE HAIL OR DAMAGING WINDS...BUT WILL CONTINUE TO MONITOR THE RADAR. THE UPPER LOW IS PROGGED TO MOVE SLOWLY EASTWARD THROUGH TUESDAY AFTERNOON AS UPPER LEVEL RIDGE BUILDS OVER THE ROCKY MOUNTAIN REGION. WITH UPPER LOW OVER THE CWA...KEPT SCATTERED POPS OVER MOST OF THE CWA OVERNIGHT AND LIKELY POPS ALONG THE PALMER DIVIDE. SOME OF THE PRECIPITATION COULD BE IN THE FORM OF SNOW AT THE HIGHER ELEVATIONS OVERNIGHT. ON TUESDAY...MODELS HAVE BEEN CONSISTENT WITH THE TIMING OF THE COLD FRONT PROGGED TO MOVE THROUGH THE EASTERN PLAINS. CURRENTLY IT LOOKS LIKE THE FRONT WILL MOVE THROUGH THE EASTERN PORTION OF THE CWA FROM 15Z NORTH TO 18Z SOUTH. THIS FRONT WILL BRING A SIGNIFICANT COOL DOWN TO THE AREA ALONG WITH A BETTER CHANCE OF PRECIPITATION. THE ATMOSPHERE STABILIZES FOLLOWING THE PASSAGE OF THE COLD FRONT TUESDAY AFTERNOON...SO KEPT THE CHANCE OF THUNDERSTORMS CONFINED TO SOUTH CENTRAL ZONES. STARK .LONG TERM... (TUESDAY NIGHT THROUGH MONDAY) WILL KEEP THIS RELATIVELY SHORT DUE TO ONGOING STRONG TO SEVERE THUNDERSTORMS. METEOROLOGICAL ISSUES FOR THE LONG TERM CONTINUES TO BE POPS AND TEMPERATURES. AS UPPER SYSTEM MOVES INTO SOUTHEASTERN KANSAS BY 12Z WEDNESDAY... WILL CONTINUE TO PAINT SCATTERED TO LIKELY POPS DURING TUESDAY EVENING WITH POPS GRADUALLY DECREASING AS TUESDAY NIGHT PROGRESSES. UPPER RIDGE IS STILL PROJECTED TO DEVELOP OVER THE REGION WEDNESDAY AND REMAIN OVER THE AREA INTO FRIDAY BEFORE BREAKING DOWN NEXT WEEKEND AS NEXT SYSTEM BEGINS TO IMPACT THE CWFA. AS MENTIONED IN PREVIOUS DISCUSSIONS...ENOUGH ATMOSPHERIC MOISTURE WILL BE AVAILABLE TO ALLOW ISOLATED MAINLY AFTERNOON AND EVENING THUNDERSTORMS FROM WEDNESDAY INTO NEXT MONDAY. HEALTHY 0 TO 6KM BULK SHEARS ALSO ANTICIPATED DURING THIS TIME FRAME. FINALLY...HEALTHY WARMING TREND STILL ANTICIPATED...ESPECIALLY FROM THURSDAY INTO THE EARLY NEXT WEEK. ONCE AGAIN...STRONGEST GRADIENT WINDS SHOULD BE NOTED DURING THE WEEKEND. && .AVIATION... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL LINGER THROUGH 03Z IN THE VICINITY OF KALS...KPUB...AND KCOS...FOLLOWED BY SCATTERED SHOWERS OVERNIGHT. LOCALIZED HEAVY RAINFALL AND SMALL HAIL ARE POSSIBLE WITH THE STRONGER STORMS. A COLD FRONT IS FORECAST TO DROP SOUTH ACROSS THE PALMER DIVIDE AFTER 12Z...WITH SURFACE WINDS SHIFTING TO THE NORTH. MVFR CONDITIONS ARE POSSIBLE AT KCOS AND KPUB AFTER 021400Z ALONG WITH SCATTERED SHOWERS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 1, 5:58 AM MDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 558 AM MDT MON JUN 1 2009 COZ058>089-093>099-021200- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 558 AM MDT MON JUN 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER AND NEAR THE MOUNTAINS LATE THIS MORNING...THEN INCREASE IN COVERAGE AND CONTINUE THROUGH THE AFTERNOON AND INTO THE EVENING. SCATTERED THUNDERSTORMS ARE FORECAST OVER THE SOUTHEAST PLAINS AS WELL...BEGINNING THIS AFTERNOON AND CONTINUING UNTIL LATE TONIGHT. THE MAIN THREATS FROM THE STORMS WILL BE PERIODS OF LOCALLY HEAVY RAIN AND HAIL UP TO 1/2 INCH IN DIAMETER...AS WELL AS WIND GUSTS UP TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW INCHES OF SNOW ACCUMULATION WILL BE POSSIBLE TUESDAY OVER THE HIGHER ELEVATIONS OF THE CENTRAL MOUNTAINS AND OVER PIKES PEAK. THUNDERSTORMS WILL BE POSSIBLE OVER THE MOUNTAINS AND HIGH VALLEYS EACH DAY...WITH THE BEST CHANCES BEING ON TUESDAY AND WEDNESDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTHEAST PLAINS WEDNESDAY...FRIDAY AND SATURDAY. THE MAIN THREATS WITH ANY STORMS THAT DEVELOP WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS AROUND 40 MPH. SOME OF THE STRONGER STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAIN AND HAIL UP TO 1/2 INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 11 AM. 27/28
In the hours before
Special weather statement, Jun 1, 12:39 PM MDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1239 PM MDT MON JUN 1 2009 COZ094-011915- EASTERN LAS ANIMAS COUNTY- 1239 PM MDT MON JUN 1 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO AT 1238 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BRANSON...OR 35 MILES SOUTHEAST OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... BRANSON. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 1, 2:09 PM MDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 209 PM MDT MON JUN 1 2009 COZ094-099-012045- EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 209 PM MDT MON JUN 1 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL BACA COUNTY IN SOUTHEAST COLORADO SOUTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO AT 207 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS AROUND KIM...OR AROUND 40 MILES WEST OF SPRINGFIELD...WHICH WERE MOVING TOWARD THE NORTHEAST AT 25 MPH. THE STRONG STORMS WILL IMPACT MAINLY RURAL AREAS OF WEST CENTRAL BACA COUNTY AND EAST CENTRAL LAS ANIMAS COUNTY...INCLUDING THE KIM AREA. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Jun 1, 3:52 PM MDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
352 PM MDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 7 NW SPRINGFIELD 37.49N 102.69W
06/01/2009 M0.88 INCH BACA CO TRAINED SPOTTER
0347 PM HAIL 10 NW SPRINGFIELD 37.53N 102.73W
06/01/2009 M1.00 INCH BACA CO PUBLIC
NICKLE TO QUARTER SIZE HAIL.
&&
MNLocal storm report, Jun 1, 4:30 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
430 PM MDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM HAIL 6 NNE VILAS 37.44N 102.40W
06/01/2009 M0.88 INCH BACA CO TRAINED SPOTTER
&&
MNSpecial weather statement, Jun 1, 4:46 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 446 PM MDT MON JUN 1 2009 COZ095>098-012315- EASTERN KIOWA COUNTY-LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-WESTERN KIOWA COUNTY- 446 PM MDT MON JUN 1 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO NORTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO AT 445 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF HASTY TO MCCLAVE...WHICH WAS MOVING TOWARD THE NORTH AT 40 MPH. LOCATIONS IMPACTED INCLUDE... WILEY. NEEGRONDA RESERVOIR. QUEENS RESERVOIR. SWEETWATER RESERVOIR. NEENOSHE RESERVOIR. EADS. CHIVINGTON. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 1, 4:50 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 450 PM MDT MON JUN 1 2009 COZ098-012315- LAMAR VICINITY/PROWERS COUNTY- 450 PM MDT MON JUN 1 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL PROWERS COUNTY IN SOUTHEAST COLORADO THIS INCLUDES...LAMAR. AT 450 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LAMAR...WHICH WAS MOVING TOWARD THE NORTH AT 15 MPH. LOCATIONS IMPACTED INCLUDE... LAMAR. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 2:33 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 57 min |
| Jun 1, 2:44 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas | 35 min |
| Jun 1, 3:38 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Prowers | 39 min |
| Jun 1, 4:11 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 52 min |
| Jun 1, 5:00 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa | 46 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.